MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Model Number 72203270
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during arthroscopy surgery, whilst distracting the patient's leg the thread on the silver part of the distractor seemed to snap and come off on the other long threaded column.The kit was been properly use and not excessive strain was applied to the product.There was a delay of greater than 30 min and the procedure was completed using a s+n backup device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.Visual assessment of the device showed the inner thread sleeve is loose.The protective caps are dented.The bellow is torn.This device was shipped to the customer on 09/22/2015.This failure is confirmed to not originate from manufacturing, packaging, or labeling defects.This damage is caused by wear from use.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.No further investigation is required.

Brand Name
AHTB UNIVERSAL HIP DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10372411
Report Number3003604053-2020-00073
Device Sequence Number3001089
Product Code HST
UDI-Device Identifier00885554024821
UDI-Public00885554024821
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203270
Device Catalogue Number72203270
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1